Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 331, NWS Little Rock, AR

November 5, 2005Newton County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Nov 5, 2005, 8:30 PM CST for Newton County, Arkansas. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 5, 2005, 8:30 PM CST (02:30 UTC)
Expired
Nov 5, 2005, 9:00 PM CST
In force
30 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Newton County, AR

The radar

The Springfield radar (KSGF), 129 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 8:40 PM CSTTSTM WND DMGCompton, ARLARGE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 5:10 PM CSTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1504 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1504 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 060230
SVRLZK
ARC101-060300-
/O.NEW.KLZK.SV.W.0331.051106T0230Z-051106T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
830 PM CST SAT NOV 5 2005

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NEWTON COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 900 PM CST

* AT 830 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES WEST OF JASPER...MOVING EAST AT 50
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JASPER AROUND 840 PM CST
  WESTERN GROVE AROUND 855 PM CST

&&

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM
PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3612 9331 3612 9294 3605 9294 3604 9297
      3594 9344 3605 9344 3608 9342 3609 9347
      3612 9345 3613 9333

$$

22
1 follow-up statement
000 
WWUS54 KLZK 060244
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
844 PM CST SAT NOV 5 2005

ARC101-060300-
/O.CON.KLZK.SV.W.0331.000000T0000Z-051106T0300Z/
NEWTON AR-
844 PM CST SAT NOV 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CST FOR
NORTHERN NEWTON COUNTY...

AT 844 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM NEAR MOUNT SHERMAN...MOVING EAST AT 50 MPH.

STRONG AND GUSTY WINDS WILL ACCOMPANY THIS STORM. 

LOCATIONS IN THE WARNING INCLUDE JASPER AND WESTERN GROVE.

&&

LAT...LON 3612 9331 3612 9294 3605 9294 3604 9297
      3594 9344 3605 9344 3608 9342 3609 9347
      3612 9345 3613 9333

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:30 PM CST, 6 hours earlier.

Area forecast discussion, Nov 5, 2:30 PM CST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CST SAT NOV 5 2005

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
COLD FRONT CURRENTLY FROM SOUTHEAST KANSAS THROUGH CENTRAL
OKLAHOMA...WITH WARM FRONT STRETCHING ACROSS SOUTHERN MISSOURI.
STRONG CAP IN PLACE THIS AFTERNOON...WITH LOW CLOUDS GRADUALLY
BREAKING UP. AS SYSTEM MOVES NORTHEAST INTO THE OHIO VALLEY...COLD
FRONT WILL APPROACH THE STATE. CURRENT THINKING IS DUE TO THE STRONG
CAP...STORMS WILL BE SLOW TO DEVELOP...BUT ONCE THEY GET
GOING...WILL MAINLY BE IN THE NORTH AND NORTHEAST. WENT WITH CHANCE
CHANCE POPS IN NORTH...WITH SLIGHT CHANCE SOUTH AND WEST. MAIN
CONCERN WITH SEVERE STORMS IS POTENTIAL FOR DAMAGING WINDS.

AFTER FRONT MOVES THROUGH TONIGHT...HIGH PRESSURE WILL QUICKLY
FOLLOW. TEMPERATURES WILL BE A LITTLE COOLER THAN TODAY...BUT ONLY
BY 5 DEGREES SO NOT A DRASTIC CHANGE. HIGH PRESSURE WILL CONTINUE
THROUGH TUESDAY...BUT RETURN FLOW WILL BRING GULF MOISTURE BACK TO
THE STATE MONDAY INTO TUESDAY.

KEPT POPS IN FOR TUESDAY NIGHT AS BOUNDARY APPROACHES THE
STATE...WHICH WILL MOVE THROUGH DURING THE EXTENDED.
&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
DECIDED NOT TO STRAY VERY FAR FROM GOING FCST TRENDS. 12Z GFS HAS
DONE AN ABOUT FACE IN REGARDS TO THE NEXT FNTL BNDRY AT MIDWEEK AND
NOW HANGS THE FNTL BNDRY ACRS THE FA. SEVERAL UPPER WVS ARE FCST TO
EJECT OUT OF THE SWRN STATES LOW...RESULTING IN A LONGER PD OF
UNSETTLED WX.

CONSENSUS HAS BEEN TO FOLLOW ALONG WITH THE 00Z MODEL SOLUTIONS...
INDCG A MORE PROGRESSIVE PATTERN WITH THE FNT LATER NEXT WEEK.
THUS...HAVE GONE WITH SCTD POPS WED INTO EARLY THU WITH CDFNT
PUSHING THRU THE FA. HIGH PRES TO FOLLOW FROPA AND PREVAIL INTO THE
EARLY PART OF NEXT WEEKEND.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  57  75  54  79 /  30  10  10  10
HARRISON AR       49  70  52  78 /  30  10  10  10
HOT SPRINGS AR    56  76  55  80 /  20  10  10  10
PINE BLUFF AR     60  76  55  80 /  20  10  10  10
MOUNTAIN HOME AR  50  69  51  77 /  30  10  10  10
MONTICELLO AR     61  78  56  81 /  20  10  10  10
SEARCY AR         56  73  52  78 /  30  10  10  10
MOUNT IDA AR      55  76  55  81 /  20  10  10  10
RUSSELLVILLE AR   52  74  54  79 /  30  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...58 / LONG TERM....44
Hazardous weather outlook, Nov 5, 5:45 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
545 PM CST SAT NOV 5 2005

ARZ030-031-014-033-012-013-037-038-053-056-057-054-055-015-016-
034-062-063-052-067-066-065-064-069-068-025-005-004-007-024-003-
041-040-043-042-045-044-047-046-022-021-032-023-006-039-061100-
LOGAN-CONWAY-STONE-WHITE-NEWTON-SEARCY-SCOTT-YELL-CLARK-JEFFERSON-
ARKANSAS-HOT SPRING-GRANT-IZARD-INDEPENDENCE-WOODRUFF-DALLAS-
CLEVELAND-PIKE-CALHOUN-OUACHITA-DESHA-LINCOLN-DREW-BRADLEY-
JACKSON-BAXTER-MARION-SHARP-CLEBURNE-BOONE-MONTGOMERY-POLK-SALINE-
GARLAND-LONOKE-PULASKI-MONROE-PRAIRIE-POPE-JOHNSON-FAULKNER-
VAN BUREN-FULTON-PERRY-
545 PM CST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...REST OF TONIGHT

A COLD FRONT WILL MOVE ACROSS ARKANSAS TONIGHT. SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE
SYSTEM TONIGHT...DIMINISHING BY EARLY SUNDAY MORNING AS THE FRONT
MOVES TOWARD THE LOUISIANA AND ARKANSAS BORDER.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF
NORTHERN TONIGHT. THIS INCLUDES AREAS ALONG AND NORTH OF A LINE FROM
CLARKSVILLE TO RUSSELLVILLE TO NEWPORT. A FEW STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS.

.DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE COLD FRONT WILL MOVE OUT OF THE STATE ON SUNDAY...WITH HIGH
PRESSURE ONCE AGAIN EXERTING ITS INFLUENCE. THIS WILL MEAN A RETURN
TO UNSEASONABLY WARM WEATHER...WITH HIGH TEMPERATURES APPROACHING 80
DEGREES BY MONDAY.

THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON WEDNESDAY AS
ANOTHER COLD FRONT APPROACHES THE STATE. AT THIS TIME...SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT OVER PORTIONS OF NORTHERN
ARKANSAS.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 9:42 PM CSTSevere Thunderstorm WarningLZKBaxter18 min
Nov 5, 10:12 PM CSTSevere Thunderstorm WarningLZKConway48 min
Nov 5, 10:38 PM CSTSevere Thunderstorm WarningLZKPerry22 min
Nov 5, 10:48 PM CSTSevere Thunderstorm WarningLZKFaulkner42 min
Nov 5, 11:32 PM CSTSevere Thunderstorm WarningLZKLonoke, White28 min
Nov 5, 11:54 PM CSTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff36 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.